EconPapers    
Economics at your fingertips  
 

Robust shrinkage estimation for elliptically symmetric distributions with unknown covariance matrix

Dominique Fourdrinier, William E. Strawderman and Martin T. Wells

Journal of Multivariate Analysis, 2003, vol. 85, issue 1, 24-39

Abstract: Let X,V1,...,Vn-1 be n random vectors in with joint density of the formwhere both [theta] and [Sigma] are unknown. We consider the problem of the estimation of [theta] with the invariant loss ([delta]-[theta])'[Sigma]-1([delta]-[theta]) and propose estimators which dominate the usual estimator [delta]0(X)=X simultaneously for the entire class of such distributions. The proof involves the development of expressions which are analogous to unbiased estimators of risk and which in fact reduce to unbiased estimators of risk in the normal case. The method is applicable to the case where [Sigma] is structured. As an example, we examine the case where [Sigma] is diagonal.

Keywords: Elliptically; symmetric; distributions; James-Stein; estimation; Location; parameter; Minimax; Quadratic; loss; Risk; function; Robustness; Unknown; covariance (search for similar items in EconPapers)
Date: 2003
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (19)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0047-259X(02)00023-4
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jmvana:v:85:y:2003:i:1:p:24-39

Ordering information: This journal article can be ordered from
http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Journal of Multivariate Analysis is currently edited by de Leeuw, J.

More articles in Journal of Multivariate Analysis from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:jmvana:v:85:y:2003:i:1:p:24-39